Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 16, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 12, 2018, 7:27 PM CDT for Collingsworth County, Donley County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2018, 7:27 PM CDT (00:27 UTC)
- Expired
- May 12, 2018, 8:03 PM CDT
- In force
- 36 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Collingsworth County, TX, Donley County, TX
The radar
The Amarillo radar (KAMA), 99 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 4392 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082
WUUS54 KAMA 130027
SVRAMA
TXC087-129-130145-
/O.NEW.KAMA.SV.W.0016.180513T0027Z-180513T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
727 PM CDT SAT MAY 12 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southwestern Collingsworth County in the Panhandle of Texas...
Southeastern Donley County in the Panhandle of Texas...
* Until 845 PM CDT
* At 727 PM CDT, a severe thunderstorm was located 7 miles northeast
of Brice, or 11 miles southeast of Clarendon, moving northeast at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Hedley, Quail and Lelia Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3506 10074 3488 10031 3475 10070 3475 10102
TIME...MOT...LOC 0027Z 234DEG 17KT 3479 10081
HAIL...1.00IN
WIND...60MPH
$$
Beat2 follow-up statements
178
WWUS54 KAMA 130049
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
749 PM CDT SAT MAY 12 2018
TXC087-129-130145-
/O.CON.KAMA.SV.W.0016.000000T0000Z-180513T0145Z/
Collingsworth TX-Donley TX-
749 PM CDT SAT MAY 12 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WEST CENTRAL COLLINGSWORTH AND SOUTHEASTERN DONLEY COUNTIES...
At 749 PM CDT, a severe thunderstorm was located over Hedley, or 11
miles east of Clarendon, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Hedley, Quail and Lelia Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3506 10074 3491 10039 3479 10070 3484 10084
TIME...MOT...LOC 0049Z 227DEG 21KT 3489 10069
HAIL...1.00IN
WIND...60MPH
$$
Beat044
WWUS54 KAMA 130103
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
803 PM CDT SAT MAY 12 2018
TXC087-129-130113-
/O.CAN.KAMA.SV.W.0016.000000T0000Z-180513T0145Z/
Collingsworth TX-Donley TX-
803 PM CDT SAT MAY 12 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLINGSWORTH AND
SOUTHEASTERN DONLEY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3506 10074 3491 10039 3479 10070 3484 10084
TIME...MOT...LOC 0100Z 234DEG 17KT 3493 10062
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 5:33 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 12, 5:33 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
533 PM CDT Sat May 12 2018
.AVIATION...
A warm front will move to the north, so southeast winds at GUY
should switch around to more southerly overnight. Southerly winds
will continue at DHT and AMA. Winds are expected to increase and
get gusty by late morning on Sunday. Skies are expected to remain
VFR as showers and thunderstorms should stay to the east of the
TAF sites.
&&
.PREV DISCUSSION... /Issued 359 PM CDT Sat May 12 2018/
DISCUSSION...
Dryline set up along the eastern third of the
Panhandles. Highs today were very tricky as a weak frontal system
stalled over the northern Panhandles. Highs across the Oklahoma
Panhandle and northern Texas Panhandle may only make it to the upper
80s, as north winds persisted much longer than expected. Although
there soundings indicate a potential cap in place, the latest CAM's
suggest that scattered storms will develop along the dryline over a
Donley to Beaver County line. Deterministic model soundings that
suggested a drier solution, have not handled the dewpoints along the
eastern counties very well. By 1pm most models had dewpoints in the
mid to upper 40s across the east, and latest obs across the eastern
Panhandles are in the upper 40s to lower 60s. Storms may merge into
a line and become marginally severe, with wind being the main
threat. High based storms with low precipitation potential, will
pose a threat for new fire starts due to lightning. Storms are
expected to initiate around 4pm and will likely exit by about 10pm.
There may be some lingering showers along the far east after 10pm,
but wont last long.
Weber
Going forward from Sunday through the remainder of the forecast
period, we have chances of diurnal showers and thunderstorms just
about everyday. Some tricky aspects to the forecast however are
high temperatures on Sunday and Monday, especially across
northern areas as a cold front is currently quasi-stationary
across the northern TX Panhandle. Depending on its equatorward
and/or poleward progression, temperatures will be cooler behind
the front and might have to adjust temperatures accordingly based
on its trend of motion. However going into the day on Tuesday,
latest 12/12Z model and probabilistic data, the cold front will slowly
move southeast across the area. With no pronounced mid level
flow, the front should take its time moving southeast across the
area. out ahead of the front Tuesday through Wednesday evening
will see the best chance of showers and storms. Throughout Sunday
through Wednesday, thunderstorm will generally be in a high CAPE,
low shear environment, a very typical late summer pattern. This
may lead to slow moving thunderstorms that could train and
possible lead to some localized flooding if thunderstorms persist
in the same areas. Something to monitor in the coming few days.
High temperatures will remain above average.
Starting Thursday throughout the remainder of the forecast
period, an upper level system will enter the Great Basin region
proving additional diurnal chances of showers and storms for the
region. A higher magnitude lower level wind flow may provide
better low level support for better organized convection, but we
will analyze that as we get closer with time. High temperature
will continue to be above average.
Meccariello
FIRE WEATHER...
Elevated to critical fire weather conditions are expected this
evening with min RH values between 8 to 15 percent with southerly 20
ft winds of 15-20 kts. Elevated fire weather conditions are
possible across the western Panhandles on Sunday with min RH
values between 10-15 percent along with 20 ft. winds out of the
southwest around 20 kts.
Meccariello
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 9 PM CDT this evening for the following
zones: Dallam...Deaf Smith...Hartley...Moore...Oldham...
Palo Duro Canyon...Potter...Randall...Sherman.
OK...Red Flag Warning until 9 PM CDT this evening for the following
zones: Cimarron.
&&
15/16Hazardous weather outlook, May 12, 4:18 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 418 PM CDT Sat May 12 2018 OKZ001>003-TXZ001>020-317-131100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 418 PM CDT Sat May 12 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. A Red Flag Warning is in effect from noon until 9 PM tonight. Critical Fire Weather conditions are expected through this evening for western sections of the Oklahoma and Texas Panhandles due to strong winds and low relative humidity values. Isolated thunderstorms may develop across eastern sections of the Oklahoma and Texas Panhandles this afternoon and into the evening. If storms form, they will have the potential to become strong, with gusty winds and hail the primary hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible Sunday through Thursday across parts of the Oklahoma and Texas Panhandles. If storms develop, they will have the potential to become strong to marginally severe, with strong, gusty winds and hail the primary hazards. Elevated Fire Weather conditions may arise Sunday due to strong winds and low relative humidity values for western portions of the Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for critical fire weather conditions this evening and elevated fire weather conditions tomorrow.
In the hours before
Special weather statement, May 12, 6:59 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Amarillo TX 659 PM CDT SAT MAY 12 2018 TXZ014-015-019-130045- Gray TX-Wheeler TX-Donley TX- 659 PM CDT SAT MAY 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WHEELER... SOUTHEASTERN GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL 745 PM CDT... At 659 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Lake Mcclellan, or 13 miles north of Clarendon, moving northeast at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mclean, Lefors, Alanreed, Lake Mcclellan and Kellerville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3498 10077 3509 10097 3550 10080 3536 10042 TIME...MOT...LOC 2359Z 210DEG 35KT 3512 10082 Beat
Special weather statement, May 12, 7:01 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Amarillo TX 701 PM CDT SAT MAY 12 2018 TXZ019-130045- Donley TX- 701 PM CDT SAT MAY 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DONLEY COUNTY UNTIL 745 PM CDT... At 701 PM CDT, Doppler radar was tracking a strong thunderstorm over Brice, or 13 miles south of Clarendon, moving northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Clarendon, Hedley and Lelia Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3475 10106 3499 10088 3483 10055 3475 10068 TIME...MOT...LOC 0001Z 225DEG 22KT 3474 10092 Beat
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:01 PM CDT | Special Weather Statement | AMA | Donley | 44 min |
| May 13, 3:39 AM CDT | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Oldham | 17 hr |
| May 13, 3:41 PM CDT | Special Weather Statement | AMA | Roberts | 49 min |
| May 13, 4:21 PM CDT | Special Weather Statement | AMA | Ochiltree | 39 min |
| May 13, 4:37 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree, Roberts | 83 min |
| May 13, 4:40 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 73 min |
| May 13, 4:45 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 59 min |
| May 13, 5:08 PM CDT | Special Weather Statement | AMA | Donley | 52 min |
| May 13, 5:14 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 61 min |
| May 13, 5:15 PM CDT | Areal Flood Advisory | AMA | Ochiltree | 3 hr |
| May 13, 5:20 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 55 min |
| May 13, 5:25 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray | 65 min |
| May 13, 5:56 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 79 min |
| May 13, 6:06 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 36 min |
| May 13, 6:09 PM CDT | Special Weather Statement | AMA | Wheeler | 36 min |
| May 13, 6:15 PM CDT | Special Weather Statement | AMA | Wheeler | 45 min |
| May 13, 6:28 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray, Wheeler | 62 min |
| May 13, 6:44 PM CDT | Areal Flood Advisory | AMA | Lipscomb | 8 hr |
| May 13, 6:53 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Wheeler | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.